MAUDE Adverse Event Report: BIOMERIEUX SA RAPIDEC® CARBA NP (10) US

BIOMERIEUX SA RAPIDEC® CARBA NP (10) US
Model Number RAPIDEC® CARBA NP
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: rapidec® carba np is a phenotypic (colorimetric) in vitro diagnostic test for the qualitative detection of carbapenemase enzymes in enterobacteriaceae and pseudomonas aeruginosa colonies that have elevated mic values to any carbapenem.Rapidec® carba np is performed on pure colonies grown on non-selective sheep blood agar culture media.Rapidec® carba np is intended as an aid in the prevention and control of infection caused by carbapenemase-producing enterobacteriaceae and pseudomonas aeruginosa.Rapidec® carba np is not intended to guide or monitor the treatment for these bacterial infections.A negative result does not preclude the presence of carbapenemase enzymes.The ability of the rapidec® carba np to detect carbapenemases enzymes encoded by genetic marker other than kpc, ndm, oxa-48, vim and imp has not been established.Rapidec® carba np testing should be used in conjunction with other laboratory tests including antimicrobial susceptibility testing.Description: a customer in the united states notified biomérieux of obtaining false positive results for a proteus mirabilis strain in association with the rapidec® carba np (10) us (ref 417824, lot 1008199570).The customer stated that the isolate was identified as proteus mirabilis by microscan.The proteus mirabilis isolate was analyzed with the rapidec® carba np and the customer reported that they obtained a "weak positive result" with initial testing.The customer sent the strain out for complete genome testing and the results came back as negative.Repeat analysis with the rapidec® carba np also obtained a weak positive result.The rapidec® carba np test is based on the detection of imipenem hydrolysis by carbapenemase-producing bacteria.Global customer service (gcs) reviewed the information provided by the customer and confirmed that the package insert for the rapidec® carba np includes a documented limitation for proteus species which states that proteus species, providencia species, and morganella species may have elevated imipenem mics due to intrinsic resistance mechanisms.Gcs stated that this could explain the weak positive result observed by the customer.There is no indication or report from the customer that the false positive results led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be conducted.
 
Additional Manufacturer Narrative
A customer in the united states notified biomérieux that they obtained discrepant results between rapidec® carba np (ref.(b)(4) lot# 1008199570) and microscan method for a patient strain of proteus mirabilis.The customer's results were weakly positive with rapidec® carba np and negative using microscan.Investigation: the investigator reviewed the batch record for lot# 1008199570 and confirmed there were no non-conformities during the manufacturing and quality control processes.Complaint trending analysis was performed on the lot number 1008199570.No other complaints were registered for this lot number.Review of the complaint database does not show any performance issue on the product.Retained sample testing: lot# 1008199570 used the same semi-finished products as those used for the rapidec® carba np lot# 1008199550.Retained sample for the lot# 1008199550 was tested recently; the results of these tests were used for the current investigation.Lot#1008199550 was tested in parallel with one internal lot number (1008586780) used as reference.Tests were performed using the quality control (qc) strains klebsiella pneumoniae atcc® baa 1705¿, klebsiella pneumoniae atcc® baa 1706¿ and klebsiella pneumoniae atcc® 700603¿ included in the package insert.All the results obtained were in accordance with the specifications.No difference in results was observed between the lot 1008199550 related to the complaint and the reference lot.Conclusion: biomérieux was unable to reproduce or confirm the customer's issue.The investigator did not identify evidence of any non-conformity during manufacturing and quality control processes, nor did they find other reports of problems with the lot in question.Customer confirmed that the proteus mirabilis patient strain is not available to submit; further investigation is not possible.

Brand Name
RAPIDEC® CARBA NP (10) US
Common Device Name
RAPIDEC® CARBA NP (10) US
Manufacturer (Section D)
BIOMERIEUX SA
3 route de port michaud
la balme 38390
FR  38390
Manufacturer (Section G)
BIOMÉRIEUX SA
3 route de port michaud
la balme 38390
FR   38390
Manufacturer Contact
jeff scanlan
595 anglum road
hazelwood, MO 63042
MDR Report Key12619526
Report Number9615754-2021-00266
Device Sequence Number11116489
Product Code PTJ
UDI-Device Identifier03573026464370
UDI-Public03573026464370
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2022
Device Model NumberRAPIDEC® CARBA NP
Device Catalogue Number417824
Device Lot Number1008199570
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown